Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 32, NWS Melbourne, FL

October 7, 2018

NWS Melbourne, FL issued this small craft advisory at Oct 7, 2018, 4:03 AM EDT. It took effect at Oct 7, 2018, 8:00 PM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 7, 2018, 4:03 AM EDT (08:03 UTC)
In effect from
Oct 7, 2018, 8:00 PM EDT
Expired
Oct 11, 2018, 3:42 PM EDT
In force
4 days
Issued by
NWS Melbourne, FL

The text

As transmitted.

268 
WHUS72 KMLB 070803
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
403 AM EDT Sun Oct 7 2018

AMZ555-570-572-575-090815-
/O.NEW.KMLB.SC.Y.0032.181008T0000Z-181010T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
403 AM EDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 8 PM this evening to 4 AM
EDT Wednesday. 

* WINDS...East winds increasing to around 20 knots. 

* WAVES/SEAS...Seas building to 6 to 8 feet, up to 9 feet well
  offshore. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ550-552-090815-
/O.NEW.KMLB.SC.Y.0032.181008T0800Z-181010T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
403 AM EDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EDT
WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Monday to 4 AM EDT
Wednesday. 

* WINDS...East winds increasing to around 20 knots. 

* WAVES/SEAS...Seas building to 5 to 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
9 follow-up statements
812 
WHUS72 KMLB 080826
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
426 AM EDT Mon Oct 8 2018

AMZ550-552-555-570-572-575-100800-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181010T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
426 AM EDT Mon Oct 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM WEDNESDAY... 

* WINDS...East winds around 20 knots gradually becoming southeast
  to south by mid week.

* WAVES/SEAS...Seas building to 5 to 7 feet near shore, and as 
  high as 8 to 10 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
396 
WHUS72 KMLB 090835
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
435 AM EDT Tue Oct 9 2018

AMZ570-572-575-100800-
/O.EXT.KMLB.SC.Y.0032.000000T0000Z-181010T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
435 AM EDT Tue Oct 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM WEDNESDAY...

* WINDS...East to southeast winds around 20 knots gradually  
  becoming southerly by Wednesday.

* WAVES/SEAS...Seas 8 to 10 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ550-552-555-100800-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181010T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
435 AM EDT Tue Oct 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS...East to southeast winds up to 20 knots gradually 
  becoming southerly by Wednesday. 

* WAVES/SEAS...Seas 6 to 8 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
450 
WHUS72 KMLB 092039
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
439 PM EDT Tue Oct 9 2018

AMZ550-570-572-102000-
/O.EXT.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
439 PM EDT Tue Oct 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY...

* WINDS...Southeast to south winds up to 20 knots. 

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ552-102000-
/O.EXT.KMLB.SC.Y.0032.000000T0000Z-181010T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
439 PM EDT Tue Oct 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT WEDNESDAY...

* WINDS...Southeast to south winds up to 20 knots.
 
* WAVES/SEAS...Seas 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ575-102000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181010T2000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
439 PM EDT Tue Oct 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY...

* WINDS...Southeast to south winds around 20 knots. 

* WAVES/SEAS...Seas 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ555-100800-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181010T0800Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
439 PM EDT Tue Oct 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WINDS...Southeast to south winds up to 20 knots.
 
* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
589 
WHUS72 KMLB 100842
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
442 AM EDT Wed Oct 10 2018

AMZ550-570-572-110900-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
442 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...Southeast to south winds up to 20 knots.

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ552-575-102000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181010T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
442 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Southeast to south winds 15 to 20 knots.

* WAVES/SEAS...Seas 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
833 
WHUS72 KMLB 101422
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1022 AM EDT Wed Oct 10 2018

AMZ550-570-572-102030-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1022 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...Southeast to south winds up to 20 knots.

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ552-575-102000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181010T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1022 AM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Southeast to south winds 15 to 20 knots.

* WAVES/SEAS...Seas 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
278 
WHUS72 KMLB 102039
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
439 PM EDT Wed Oct 10 2018

AMZ550-111400-
/O.EXT.KMLB.SC.Y.0032.000000T0000Z-181011T1400Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
439 PM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY...

* WINDS...Southeast to south winds up to 20 knots.

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ570-572-111400-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
439 PM EDT Wed Oct 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

* WINDS...Southeast to south winds up to 20 knots.

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
249 
WHUS72 KMLB 110812
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
412 AM EDT Thu Oct 11 2018

AMZ550-111400-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181011T1400Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
412 AM EDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...South to southwest winds up to 20 knots.

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

AMZ570-572-112000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
412 AM EDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...South to southwest winds up to 20 knots.

* WAVES/SEAS...Seas 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
313 
WHUS72 KMLB 111431
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1031 AM EDT Thu Oct 11 2018

AMZ570-572-112000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1031 AM EDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Southwest winds 15 to 20 knots.

* WAVES/SEAS...Seas 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
495 
WHUS72 KMLB 111942
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
342 PM EDT Thu Oct 11 2018

AMZ570-572-112045-
/O.CAN.KMLB.SC.Y.0032.000000T0000Z-181011T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
342 PM EDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne will allow to expire 
the Small Craft Advisory at 4 pm. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 9:16 PM EDT, 6 hours 47 minutes earlier.

Area forecast discussion, Oct 6, 9:16 PM EDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
916 PM EDT Sat Oct 6 2018

.DISCUSSION...
Pressure gradient will continue to tighten slightly across the
area between ridge to the north and low over the NW Caribbean
Sea, recently designated by NHC as Potential Tropical Cyclone 14.
This will increase easterly flow just off the surface with an area
of higher moisture leading to isolated to scattered showers
developing over the waters and pushing onshore overnight. Will
keep slight rain chances along the coast through this evening,
increasing up to 30 percent across the coast and 20 percent inland
late tonight. Band of cirrus lifting north and eastward may
generate some considerable high cloud cover over southern areas,
but otherwise skies should generally be partly cloudy.
Temperatures will fall into the low to mid 70s inland, with mid to
upper 70s along the coast.

&&

.AVIATION...Mainly VFR. Isolated showers will push onshore and
weaken as they shift inland into the overnight hours. This
activity may produce tempo MVFR conditions, with greatest
potential along coastal TAF sites.

&&

.MARINE...Easterly pressure gradient is forecast to tighten
slightly between high pressure to the north and developing low
pressure in the NW Caribbean. Wind speeds around 15 knots are
expected with a choppy wind wave combined with persistent long
period swell to produce combined seas of 5 to 6 feet. Small Craft
Should Exercise Caution.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  87  76  87 /  20  40  30  30
MCO  74  89  73  88 /  20  30  20  30
MLB  79  88  78  87 /  30  40  30  40
VRB  77  87  77  87 /  30  40  30  50
LEE  72  89  75  89 /  10  30  20  30
SFB  72  89  74  88 /  20  30  20  40
ORL  74  89  75  89 /  20  30  20  30
FPR  77  87  77  87 /  30  30  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Lascody
Hazardous weather outlook, Oct 6, 5:16 PM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
516 PM EDT Sat Oct 6 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
516 PM EDT Sat Oct 6 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
East winds are forecast to increase to near 15 knots which will
lead to gradually deteriorating conditions over the open Atlantic.
Small craft operators should exercise caution for combined seas
up to 6 feet. In addition, long period swells will continue to
produce hazardous conditions near inlets, especially during the
outgoing tide.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Potential Tropical Cyclone Fourteen, in the northwest Caribbean, is
forecast to move northward across the eastern Gulf of Mexico towards
the Florida Panhandle through early next week.  Deep moisture will
overspread the area and lead to increasing rain coverage along with
a slight chance for thunderstorms. Minor flooding of low-lying and
poor drainage areas will be possible.

Beach and boating conditions will continue poor to hazardous into
the middle of next week.

Local and marine interests should continue to monitor the latest
forecasts from the National Hurricane Center.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Lascody

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:53 AM EDTBeach Hazards StatementMLBVolusia15 hr
Oct 7, 4:40 PM EDTSpecial Marine WarningMLB35 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.